Side Effects

Birth control is a subject that has become a mission bigger than myself... I feel a need to spread the word to everyone I speak with and I wish someone could have shared with me ten years ago what I know today... But on the other hand if someone would have done that - I would not have been here today, trying to work so hard for it.

Birth control in the form of IUD, Pill, Implant, Shot, Ring or Patch are a hormonal form of birth control. They are accepted as the NORM by many; including our parents, friends and doctors and are not questioned enough. What we learn about them are the so called benefits and not side effects - and in many cases the side effect is looked upon as that 1-something percent chance of getting pregnant... (Off course getting pregnant will change your life forever and I am not trying to hide that...) but there is so much more than that. So much that not many speak about, or even acknowledge as being related.

More often than NOT are our symptoms ignored, laughed at, or treated with medications that most often fail. Why, I do not know - but I am sad that it has to be that way... there are so many young wonderful women out there that need the support that are left alone to think that it is all in their heads.

I am here to tell you that it is NOT in your head - your symptoms are very much real and are related to hormonal birth control, (or hormonal treatment during menopause if you are at that stage in your life):


  • Hair loss
  • Heart Palpitations
  • Vision blurres
  • Astigmatism
  • High Blood pressure
  • Allergy reactions
  • Sinus problems
  • Vaginal Dryness
  • Depression
  • Anxiety
  • Panic attacks
  • Insomia
  • Symptom of Hypothyroidism
  • Low tolerance to carbohydrates
  • Poor nutrition absorbtion
  • Diarrhea 
  • Dizzyness
  • Alcohol and/or Caffeine sensitiveness
  • Feeling faint
  • Weight Gain
  • Weight Loss
  • Low or no sex drive
  • Spotting in-between periods
  • Irregular Bleeding
  • Cold sores
  • Low immune system
  • UTI
  • Memory problems
  • Bloating
  • Mood swings
  • Migraines
  • Head aches
  • Weepiness
  • PCOS
  • Sensitive to the sun
  • Nervousness 
  • Chronically tired
  • Changes in skin 
  • Muscle cramps or pain
  • Heart attack
  • Stroke
  • Blood clot
As you can see most symptoms have nothing to do with your reproductive tract (vagina, uterus, menstruation)... and they may be overlooked by yourself even, as a symptom of your birth control method. And if you suspect that it is linked you must prepare yourself that your suspicion might be dismissed by the doctor or gynecologist. You must listen to your body! Taking beta blockers, anti depressants, and/or use Rogain shampoo will NOT treat your real underlying issue, only hide it - if you are lucky - and then you should also hope for no side effects of those options. The only way you are truly going to get rid of this is to get off the hormonal birth control, and by that I mean GET OFF, not try another one, and restore your body's natural hormone balance; which could be a trip to hell and back but worth the ride in the end!

Your health comes first! It is really that simple. Without your health in tact you cannot care for your loved ones in the best possible way. Take care of YOU first! If you are taking hormonal birth control you should really sit down and ask yourself if it is worth the risks when there are so many other available options out there that does not include hormones when it comes to birth control...

11 comments:

  1. Anonymous2/08/2016

    I just discovered your blog. Wow...I wish I found you a few months ago before I self distructed. I went off the pill at the end of June 2015. I fell into a severe depression and took 7 weeks off...lost tons of weight, hated the sunshine. At the end of August through to November...everything seemed to be better. I had a sudden and severe relapse in December...no BCPill...just all the symptoms bubbled back to the surface and I'm right in the middle of it right mow. It's been 8 weeks. No clue when my body will bounce back, but this has changed my whole life, thrown it into chaos, lost my job because my depression and sudden irrational behaviour couldn't be explained away anymore. I am barely functioning. I am about to read the post: "It took me 5 years to recover from Yasmin"...hopefully, I'll find a way out of this hole.

    ReplyDelete
    Replies
    1. Hi dear.
      You will get out of it. Be kind to yourself and try to find stuff that can help you. Meditation, yoga, being in nature, eating nutritious... I know it is all hard but you just can't give up.

      I was struggling the most after I stopped than during. It is a struggle coming back but you will!!!

      Stay hydrated and seek help from natural resources and holistic health advocates. - At least that is my suggestion.
      Sending you lots and lots of love and healing.

      Delete
    2. OP Anonymous8/21/2016

      Thank you Helena for responding to my message, I was actually scrolling through your blog again this evening, reflecting, finally starting to feel like there is a light at the end of the tunnel. I started walking on the treadmill a bit, I drink alot of green smoothies, eat lots of fruit and like you said in one of your posts, I have been chowing down on proteins.

      My question though is do you have any other suggestions to also help to lose stubborn weight gained whilst on Yaz? I have tried, it's like my body just lost it, it went from healthy slim to paunchy and soft over the past few months - I know my hormones are still coming back down from Yaz-Hell but I'm at a bit of a loss.

      Thanks Helena

      Delete
    3. Hi girl,
      I know the feeling... :(
      There is one big truth to why we gain weight during this time - because the body doesn't really know what to do with all of the toxins that now has been allowed to be removed from the body... It is like the body is saying "humm... she took a LOT of this and now she is not.. I wonder if I should save some stuff for her to use in the future. But I can tell it is very toxic so I better store it somewhere safe, fat will keep it safe. It won't leak into any other system or bother anyone, I just have to make some more fat..."

      I know it sounds crazy... but fat is a way for the body to both store and protect. A LOT of toxins we get from either bad food and medications but also environmental influences often gets stored in body fat, and the body usually make more for the purpose alone. It is almost the body's own way of capsuling it to protect you.

      One way to actually allow the body to get rid of fat is to eat more fat. That way it will feel ok letting go. I am talking healthy fats off course - avocado, nuts, olive oil, coconut oil, bone broth, etc..

      Give it a try and keep doing what you are doing with water, green smoothies, and walking. They are all good ways to both detox and protect you during it.

      HUGS!

      Delete
  2. I'm currently trying to research and find other people who feel like they've been ill since taking and quitting Yasmine. I was on Yasmine for over a year starting in 2007 and and I regret it. I thought it was safe. I stopped taking it in October of 2008 and started experiencing a lot of strang symptoms. I had diarrhea for two weeks straight and achy legs. Then in 2009 I had 3 week periods and then months went by before I had another 3 week period. I had three periods that year along with joint pain and fatigue. I started gaining weight. I have never been right since taking and stopping Yasmine. I feel like it is connected.

    ReplyDelete
    Replies
    1. You are probably right... I hope you are doing much better today though. Stay positive and focus on the blessing that you in fact quit as fast as you did.
      Sending you much love and hope.

      Delete
  3. Anonymous7/03/2016

    I feel the same especially in recent years. Felt the same coming of it. Some symptoms so real and really struggle with nervousness.

    ReplyDelete
    Replies
    1. Sending you hugs. I know it is not easy. Hang in there and you will start to feel better and better with every cycle your body will go through in the healing. Be kind to yourself. HUgs

      Delete
  4. I found this blog a couple months ago and I love it. I always go back to it to make me feel better. I was only on yaz for a month that was all it took. I went on it for acne. It made my acne ten x worse. I have awful scars now. Not only did it leave me with scars it left me with symptoms. Some days are better then others but everyday I wake up hoping it won't happen and I can live a normal life. I have really weird symptoms I have chills like hypothyroidism which I haven't seen much about. I also get extreme nausea to the point where I'm dry heaving. I ve had body aches, abdominal cramping, back pain, headache, sensitivity to sun, I can't drink coffee anymore, 4 UTI's ,no libido, and random crying episodes. My life has changed completely. I hate this drug and what it has done to my life... I just want it to be me again.

    ReplyDelete
  5. This comment has been removed by the author.

    ReplyDelete
    Replies
    1. This comment has been removed by the author.

      Delete